[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.128.52. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1967

Calcinosis Cutis Following Intralesional Injection of Triamcinolone Hexacetonide

Author Affiliations

Boston

From the departments of dermatology (Dr. Baden) and orthopedic research (Dr. Bonar), Harvard Medical School and the Massachusetts General Hospital, Boston.

Arch Dermatol. 1967;96(6):689-691. doi:10.1001/archderm.1967.01610060083014
Abstract

Calcinosis cutis was observed in a patient with nummular eczema following the intralesional injection of triamcinolone hexacetonide. X-ray diffraction analysis indicated that the calcium was deposited as hydroxyapatite crystals. Following decalcification of a deposit, an x-ray diffraction pattern was obtained which was similar to the original steroid. This suggested that the calcified deposit contained a steroid derived from the triamcinolone hexacetonide.

×